Alert archive / Arkansas / Tornado Warnings in 2004
Tornado Warning 10, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 23, 2004, 1:27 AM CDT for Van Buren County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 1:27 AM CDT (06:27 UTC)
- Expired
- Apr 23, 2004, 2:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Van Buren County, AR
The radar
The Little Rock radar (KLZK), 83 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
545
WFUS54 KLZK 230627
TORLIT
ARC141-230700-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
126 AM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 200 AM CDT
* AT 121 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 7 MILES WEST OF CLINTON...MOVING EAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
CLINTON AROUND 135 AM CDT
SHIRLEY AROUND 150 AM CDT
FAIRFIELD BAY AROUND 150 AM CDT
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3551 9224 3551 9240 3550 9263 3564 9265
3565 9250 3567 9225
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 22, 10:00 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 22, 10:00 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1000 PM CDT THU APR 22 2004 .DISCUSSION... UPDATE TO CANCEL TORNADO WATCH AND FOR ISSUE OF SEVERE THUNDERSTORM WATCH. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS NOW...ALONG WITH HEAVY RAIN LATER TONIGHT. ALONG AND NORTH OF THE BOUNDARY IN NORTH CENTRAL ARKANSAS WILL BE THE AREA OF CONVECTION OVERNIGHT. && .LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 600 AM CDT FRIDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025... ARZ030>034 ...ARZ037>039...ARZ043>047. && 58
Hazardous weather outlook, Apr 22, 8:25 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 825 PM CDT THU APR 22 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 825 PM CDT THU APR 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PARTS OF THE NORTHERN ARKANSAS TONIGHT. LOW PRESSURE ALOFT WILL AFFECT ARKANSAS OVERNIGHT. THE STORM SYSTEM WILL INTERACT WITH A STATIONARY FRONTAL BOUNDARY OVER NORTHERN ARKANSAS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THURSDAY EVENING...MAINLY OVER THE NORTHERN AND CENTRAL SECTIONS. SEVERE STORMS WILL OCCUR OVER THE NORTH WITH ISOLATED SEVERE STORMS POSSIBLE OVER CENTRAL ARKANSAS. THE MAIN THREATS OVER THE NORTH WILL BE LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. OVER CENTRAL ARKANSAS...THE MAIN THREATS WILL BE LARGE HAIL AND POSSIBLY DAMAGING WINDS. AS THE NIGHT PROGRESSES...THE SEVERE WEATHER EVENT WILL GRADUALLY EVOLVE INTO MORE OF A HEAVY RAIN EVENT. PRECIPITATION WILL TEND TO FOCUS ALONG THE STALLED FRONTAL BOUNDARY. ONE TO TWO INCHES OF RAIN WILL BE COMMON...WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORMS THAT DEVELOP TONIGHT WILL GRADUALLY DIMINISH FRIDAY MORNING. THERE WILL BE A LULL FRIDAY AFTERNOON...WITH MORE STORMS IN THE FORECAST FRIDAY NIGHT. THE WEATHER PATTERN WILL NOT CHANGE THROUGH AT LEAST SATURDAY. A FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS NORTHERN ARKANSAS. GIVEN THIS...STORMS THAT DEVELOP THE REMAINDER OF THE WEEK WILL BE MOST LIKELY ACROSS THE NORTHERN HALF OF THE STATE. SEVERE WEATHER WILL REMAIN A POSSIBILITY...WITH AREAS OF HEAVY TO EXCESSIVE RAINFALL. FLASH FLOODING MAY OCCUR IN SOME AREAS. THE PATTERN WILL FINALLY CHANGE THIS WEEKEND. A COLD FRONT WILL PUSH THROUGH THE REGION FROM THE WEST SATURDAY NIGHT AND SUNDAY...WITH COOLER AND DRIER AIR EXPECTED TO FOLLOW BY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT OVER PARTS OF NORTHERN ARKANSAS. 22
In the hours before
Local storm report, Apr 22, 10:41 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1041 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1037 PM HAIL ZION 36.08N 91.77W
04/22/2004 0.88 INCH IZARD AR LAW ENFORCEMENT
&&
22Local storm report, Apr 22, 10:46 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1046 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL MOUNT PLEASANT 35.98N 91.78W
04/22/2004 1.00 INCH IZARD AR EMERGENCY MNGR
&&
22Local storm report, Apr 22, 10:54 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1054 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL OARK 35.68N 93.58W
04/22/2004 1.75 INCH JOHNSON AR EMERGENCY MNGR
&&
22Local storm report, Apr 22, 11:02 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1102 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1055 PM FLASH FLOOD HARRISON 36.24N 93.12W
04/22/2004 BOONE AR BROADCAST MEDIA
REPORTS OF WATER ON ROADWAYS IN THE HARRISON AREA AND
ALSO PARTS OF SOUTHERN BOONE COUNTY. SOME FLOODING
REPORTED ON U.S. HIGHWAY 65 SOUTH OF HARRISON.
&&
22Local storm report, Apr 22, 11:19 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1119 PM CDT THU APR 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL MOUNTAIN HOME 36.34N 92.38W
04/22/2004 1.25 INCH BAXTER AR BROADCAST MEDIA
&&
22Local storm report, Apr 23, 12:49 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1249 AM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL GUION 35.93N 91.94W
04/23/2004 0.75 INCH IZARD AR EMERGENCY MNGR
&&
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:19 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 41 min |
| Apr 22, 9:56 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 39 min |
| Apr 22, 10:06 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 14 min |
| Apr 22, 10:08 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 52 min |
| Apr 22, 10:12 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 58 min |
| Apr 22, 10:25 PM CDT | Tornado Warning | LZK | Johnson | 40 min |
| Apr 22, 10:42 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 43 min |
| Apr 22, 10:47 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 58 min |
| Apr 22, 10:50 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 60 min |
| Apr 22, 10:59 PM CDT | Flash Flood Warning | LZK | Boone | 3 hr |
| Apr 22, 11:01 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 49 min |
| Apr 22, 11:06 PM CDT | Tornado Warning | LZK | Johnson | 34 min |
| Apr 22, 11:15 PM CDT | Flash Flood Warning | LZK | Baxter, Johnson, Marion, Newton | 3 hr |
| Apr 22, 11:27 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 43 min |
| Apr 22, 11:31 PM CDT | Flash Flood Warning | LZK | Fulton | 3 hr |
| Apr 22, 11:46 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 44 min |
| Apr 22, 11:51 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 39 min |
| Apr 23, 12:10 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 50 min |
| Apr 23, 12:17 AM CDT | Flash Flood Warning | LZK | Pope, Searcy | 3 hr |
| Apr 23, 12:33 AM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 42 min |
| Apr 23, 12:36 AM CDT | Flash Flood Warning | LZK | Izard, Sharp | 3 hr |
| Apr 23, 12:37 AM CDT | Severe Thunderstorm Warning | LZK | Izard | 38 min |
| Apr 23, 1:17 AM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 43 min |
| Apr 23, 4:05 AM CDT | Flash Flood Warning | LZK | Boone, Marion, Newton | 3 hr |
| Apr 23, 4:34 AM CDT | Severe Thunderstorm Warning | LZK | Newton, Searcy | 61 min |
| Apr 23, 4:44 AM CDT | Flash Flood Warning | LZK | Johnson | 3 hr |
| Apr 23, 5:27 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Searcy | 3 hr |
| Apr 23, 5:33 AM CDT | Severe Thunderstorm Warning | LZK | Stone | 47 min |
| Apr 23, 6:05 AM CDT | Flash Flood Warning | LZK | Pope | 2 hr |
| Apr 23, 6:45 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 30 min |
| Apr 23, 7:02 AM CDT | Flash Flood Warning | LZK | Newton | 118 min |
| Apr 23, 10:11 AM CDT | Flash Flood Warning | LZK | Boone, Marion | 119 min |
| Apr 23, 1:35 PM CDT | Flash Flood Warning | LZK | Baxter | 2 hr |
| Apr 23, 4:46 PM CDT | Flash Flood Warning | LZK | Izard, Stone | 3 hr |
| Apr 23, 6:23 PM CDT | Flash Flood Warning | LZK | Independence | 3 hr |
| Apr 23, 6:32 PM CDT | Flash Flood Warning | LZK | Jackson | 3 hr |
Nearby
Tornado Warnings in Arkansas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.